How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog Veterinary
Satisfied Customers: 10203
Experience:  Over 14 years of clinical veterinary experience
11664588
Type Your Dog Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

My lab puppies might have eaten my simvastatin 10mg, ramipril

Customer Question

my lab puppies might have eaten my simvastatin 10mg, ramipril 10 mg, low dose aspirin 81mg and a one a day mens vitamin. they are 11 weeks old and weight around 28lbs each.
JA: I'm sorry to hear that. The Veterinarian will know if the puppy will be able to digest that. What is the dog's name?
Customer: Gunner the male and Daisy the female. They both seem to be acting fine.
JA: Anything else I can tell the Veterinarian before I connect you two?
Customer: Noy right now
JA: I'm sending you to a secure page on JustAnswer so you can place the $5 fully refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and connect you two.
Submitted: 8 months ago.
Category: Dog Veterinary
Expert:  Dr. John replied 8 months ago.
Hello. Thanks for writing in. My name is***** and I would be happy to help you. I do have a couple more questions, though, to see if I can better assess your situation.Do you know if one of the puppies may have consumed these or all of the puppies?Was it one pill of each or what was left in the bottle?
Expert:  Dr. John replied 8 months ago.
I wasn't sure if you were going to respond back or not. If this was just a single ingestion of each one, I wouldn't be too concerned about any of these medications. Cholesterol lowering medications have a wide margin of safety and really only have toxicity problems with long term use. Drug like Ramipril have a wide safety margin as well and would only be concerned if there are concurrent kidney problems or if the ingestion was a large amount. Aspirin would be the most concerning because of the potential to cause gastrointestinal ulceration, but for their size, this isn't a large dose for just 1 81mg. I would just monitor for any vomiting, bloody stool or lack of appetite. The multivitamin isn't a concern either unless it was a large amount or chronic dosage. Please let me know if you have any other questions or concerns. Hope this helps. My goal is to make sure that you get all your question answered and all the information you need. If you are satisfied with my answer, please rate it. Rating it is the only way I get credit for helping you. If you feel like it is not helpful to you, or if there is more information you need, please respond back to me before rating. Realize that our conversation is not intended to diagnose or treat a condition. There has to be a valid veterinary-client-patient relationship established with an exam, according to law. You should always follow up with your vet.

Related Dog Veterinary Questions